A relation between existence of minima for non convex integrals and uniqueness for non strictly convex integrals of the calculus of variations

Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 979)


Lower Semicontinuity Strict Convexity Linear Optimal Control Convex Integral Integral Func 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    E.ACERBI-N.FUSCO, Semicontinuity problems in the calculus of variations, Arch. Rat. Mech. Analysis, to appear.Google Scholar
  2. [2]
    G. AUBERT-R. TAHRAOUI, Théorèmes d’existence en calcul des variations, C. R. Acad. Sc. Paris, 285 (1977), 355–356.MathSciNetzbMATHGoogle Scholar
  3. [3]
    G. AUBERT-R. TAHRAOUI, Théorèmes d’existence pour des problèmes du calcul des variations..., J. Differential Equations, 33 (1979), 1–15.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    J.M. BALL, Convexity conditions and existence theorems in nonlinear elasticity, Arch. Rat. Mech. Analysis, 63 (1977), 337–403.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    L.D. BERKOWITZ, Lower semicontinuity of integral functionals, Trans. Am. Math. Soc., 192 (1974), 51–57.MathSciNetCrossRefGoogle Scholar
  6. [6]
    L. CESARI, Lower semicontinuity and lower closure theorems without seminormality condition, Annali Mat. Pura Appl., 98 (1974), 381–397.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    E. DE GIORGI, Teoremi di semicontinuità nel calcolo delle variazioni, Istit. Naz. Alta Mat., Roma (1968–1969).Google Scholar
  8. [8]
    I.EKELAND-R.TEMAM, Analyse convexe et problèmes variationnels, Dunod Gauthier-Villars, 1974.Google Scholar
  9. [9]
    H.FEDERER, Geometric measure theory, Die Grundl. Math. Wiss. 153, Springer-Verlag, 1969.Google Scholar
  10. [10]
    P. HARTMAN-G. STAMPACCHIA, On some non-linear elliptic differential-functional equations, Acta Math., 115 (1966), 271–310.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    A.D. IOFFE, On lower semicontinuity of integral functional I, SIAM J. Cont. Optimization, 15 (1977), 521–538.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    R. KLOTZLER, On the existence of optimal processes, Banach Center Publications, Volume 1, Warszawa 1976, 125–130.Google Scholar
  13. [13]
    P. MARCELLINI, Alcune osservazioni sull’esistenza del minimo di integrali del calcolo delle variazioni senza ipotesi di convessità, Rendiconti Mat., 13 (1980), 271–281.MathSciNetzbMATHGoogle Scholar
  14. [14]
    P. MARCELLINI-C. SBORDONE, Semicontinuity problems in the calculus of variations, Nonlinear Analysis, 4 (1980), 241–257.MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    P.MARCELLINI-C.SBORDONE, On the existence of minima of multiple integrals of the calculus of variations, J. Math. Pures Appl., to appear.Google Scholar
  16. [16]
    E.MASCOLO-R.SCHIANCHI, Existence theorems for non convex problems, to appear.Google Scholar
  17. [17]
    C.B. MORREY, Quasiconvexity and the lower semicontinuity of multiple integrals, Pacific J. Math., 2 (1952), 25–53.MathSciNetCrossRefzbMATHGoogle Scholar
  18. [18]
    C.B.MORREY, Multiple integrals in the calculus of variations, Die Grundl. Math. Wiss. 130, Springer-Verlag, 1966.Google Scholar
  19. [19]
    C.OLECH, Integrals of set-valued functions and linear optimal control problems, Colloque sur la Théorie Mathématique du Contrôle Optimal, C.B.R.M., Vander Louvain (1970), 109–125.Google Scholar
  20. [20]
    C. OLECH, A characterization of L1-weak lower semicontinuity of integral functional, Bull. Acad. Pol. Sci. Ser. Sci. Math. Astronom. Phys., 25 (1977), 135–142.MathSciNetzbMATHGoogle Scholar
  21. [21]
    P.OPPEZZI, Convessità della integranda in un funzionale del calcolo delle variazioni, Boll. Un. Mat. Ital., to appear.Google Scholar
  22. [22]
    J. SERRIN, On the definition and properties of certain variational integrals, Trans. Am. Math. Soc., 101 (1961), 139–167.MathSciNetCrossRefzbMATHGoogle Scholar
  23. [23]
    L.TONELLI, Fondamenti di calcolo delle variazioni, Volume I, Zanichelli, 1921.Google Scholar

Copyright information

© Springer-Verlag 1983

Authors and Affiliations

There are no affiliations available

Personalised recommendations